MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT,DRILL
Catalog Number 03.010.228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported an unknown date that the loan kit technician during loan kit inspection found pre drill bit has snapped of sizing drill bit (tip broken off).The patient outcome is unknown.This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 investigation summary: picture review: narrative (tip broken off) could be verified from provided picture investigation site: customer quality (cq) zuchwil.Selected flow: damage - broken.Visual inspection: the tip of the drill bit is broken off as complained.Approx.25 mm of the distal cutting tip section has broken off.The breakage occurred at the transition from the smaller to the bigger diameter.The broken off part was also returned for investigation.The cutting edges are nicked and the instrument shows surface wear consistent with use.Dimensional inspection: dimensional inspection cannot be performed due to post-manufacturing damage.The tip of the drill bit measuring approximately 25mm length is broken off.Document/specification review: this drill bit was manufactured in december 2011.The drawing for 3.2mm / 5mm step drill bit recon screw drill bit was reviewed during this investigation.No product design issues or discrepancies were observed.The material and material properties of the returned part were determined to be conforming at the time of manufacture based on the device history review (dhr) review.Summary the complaint condition is confirmed as the tip of the drill bit is broken.This production lot (u147028) was manufactured in december 2011 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post-production/acceptance criteria.While no definitive root cause could be determined, it is most likely that off-axis force during drilling has been applied.Furthermore, the age and the appearance of this device (nicked cutting edges) indicate that wear & tear might have been played a certain role too.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part # 03.010.0228, synthes lot number: u147028 , supplier lot number: u147028, manufacturing site: synthes monument , release to warehouse date: 19-dec-2011, supplier: (b)(4), the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.

Brand Name
DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9179156
Report Number8030965-2019-69245
Device Sequence Number2592376
Product Code HTW
UDI-Device Identifier07611819307711
UDI-Public(01)07611819307711
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Device Lot NumberU147028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/06/2019
Patient Sequence Number1